What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Aug 6, 1:23 PM MST, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 6, 1:23 PM MST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
223 PM MDT Fri Aug 6 2021
.SHORT TERM...(This evening through Saturday night)
Issued at 220 PM MDT Fri Aug 6 2021
Convection is ongoing as a robust shortwave moves east across the
state today. We have already seen thunderstorms producing strong
wind gusts and expect that to be the main concern into the evening.
SPC now has a slight risk east of the Divide for wind where the most
favorable shear and instability exists. Additional convection should
develop across these areas soon. This activity will decrease by late
evening, mostly ending by midnight with the loss of heating and
forcing. Still seeing the possibility for showers to linger across
the Bighorns and Johnson County through early morning. Elsewhere,
the other concern today is still fire weather across southern areas
through the Wind Corridor. With the mixing and strong pressure
gradient, winds have been gusting above critical criteria. While
relative humidity may bottom out around 15-18 percent, will have the
Red Flag Warning continue through 8 PM for these locations. Ridging
will build back in Saturday leading to a generally dry and sunny
day.
.LONG TERM...(Sunday through Friday)
Issued at 220 PM MDT Fri Aug 6 2021
The start of the period on Sunday has a W-WSW flow over the area
with an area of low pressure over the Pacific Northwest. The EC
has this feature further to the north and a bit further west than
the GFS. The EC has the eastward progression much more than it was
showing yesterday. Both models have this moving across the
northern tier of the CONUS and being in southern SK (EC) or near
the ND/MB/SK border (GFS) by 12Z Tuesday. The main weather story
over WY with this feature looks to be the wind with a tight
pressure gradient on Monday, especially on the GFS. There is also
jet support to the south of the low. In regards to precipitation,
the bulk looks to stay to the north over MT. The most likely
places to see any activity would be across the northern 1/3 to 1/2
of the forecast area and from Sunday afternoon through Monday
night, otherwise expect it to be dry. Even where it does rain, QPF
amounts look to be quite low so it is possible this may be almost
a non-event precipitation-wise. The rest of the long-term looks
to be quiet with no further precipitation. It may still be rather
windy on Tuesday, but afterwards the low is expected to push
further to the northeast and a ridge looks to become dominant
again over the southwest bringing lighter winds to the state.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday)
Issued at 1155 AM MDT Fri Aug 6 2021
Expect VFR conditions to prevail throughout the period. Winds look
to be an issue for many locations until around 01Z-05Z. The most
wind looks to be from KRKS over to KCPR. Outflow winds and winds
from heavier thunderstorms may also impact terminals until around
00Z with waves of precipitation moving through the area.
&&
.FIRE WEATHER...
Issued AT 220 PM MDT Fri Aug 6 2021
Scattered showers and thunderstorms will continue this afternoon and
evening, especially east of the Divide, as a strong shortwave moves
east across the state. These will continue to produce strong, gusty
outflow winds through the evening, decreasing after sunset. Also
still have a Red Flag Warning in effect through 8 PM for southern
areas through the Wind Corridor where strong west winds and low
relative humidity have resulted in near to critical fire weather
conditions.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM MDT this evening for WYZ277-279-280-
289.
&&
SHORT TERM...Myers
LONG TERM...Clayton
AVIATION...Clayton
FIRE WEATHER...Myers
Hazardous weather outlook, Aug 6, 2:01 PM MST, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
301 PM MDT Fri Aug 6 2021
WYZ001>020-022>030-072115-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
301 PM MDT Fri Aug 6 2021
...Severe Thunderstorm Watch in Effect Until 8 PM for Much of Central
Wyoming...
...Red Flag Warning Continues for Portions of Southwest and
Central Wyoming Until 8 PM...
This Hazardous Weather Outlook is for Western and Central
Wyoming.
.DAY ONE...This Afternoon and Tonight
Scattered afternoon and evening thunderstorms will produce
outflow wind gusts of 40 to 50 mph, with any severe thunderstorms
possibly creating 60 to 70 mph wind gusts. The best chance for
damaging winds will be across Fremont, Hot Springs, Johnson,
Natrona, and Washakie counties.
Westerly wind 20 to 30 mph with gusts 35 to 45 mph will combine
with low relative humidities to produce critical fire weather
conditions from Sweetwater County to Natrona County through 8 PM.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Sunday and Monday...Elevated fire weather conditions possible due
to hot, dry, and breezy conditions. A cold front Sunday night
into Monday could lead to gusty northwest wind and increased fire
danger.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
In the hours before
Special weather statement, Aug 6, 1:43 PM MST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Riverton WY
243 PM MDT Fri Aug 6 2021
WYZ012-013-023>025-062115-
Star Valley-Jackson Hole-Upper Green River Basin Foothills-Teton and
Gros Ventre Mountains-Salt River and Wyoming Ranges-
243 PM MDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of western Sublette,
northwestern Lincoln and south central Teton Counties through 315 PM
MDT...
At 243 PM MDT, Doppler radar was tracking a strong thunderstorm over
Alpine, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hoback.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4328 11104 4344 11051 4319 11037 4299 11103
4303 11105
TIME...MOT...LOC 2043Z 247DEG 41KT 4316 11099
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
VorstSpecial weather statement, Aug 6, 2:17 PM MST, 52 minutes before
Special Weather Statement
National Weather Service Riverton WY
317 PM MDT Fri Aug 6 2021
WYZ012-013-024-025-062145-
Jackson Hole-Upper Green River Basin Foothills-Teton and Gros Ventre
Mountains-Salt River and Wyoming Ranges-
317 PM MDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of northwestern
Sublette, northern Lincoln and south central Teton Counties through
345 PM MDT...
At 317 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Hoback, or 15 miles east of Alpine, moving east at 40
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bondurant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4304 11082 4327 11085 4332 11016 4305 11015
TIME...MOT...LOC 2117Z 268DEG 36KT 4318 11070
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
VorstSpecial weather statement, Aug 6, 2:21 PM MST, 48 minutes before
Special Weather Statement
National Weather Service Riverton WY
321 PM MDT Fri Aug 6 2021
WYZ015-017-018-062145-
Wind River Basin-Wind River Mountains East-Lander Foothills-
321 PM MDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of central Fremont
County through 345 PM MDT...
At 321 PM MDT, Doppler radar was tracking a strong thunderstorm over
Fort Washakie, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Ethete around 330 PM MDT.
Other locations in the path of this storm include Kinnear and Ocean
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
central Wyoming.
&&
LAT...LON 4286 10899 4289 10904 4294 10906 4301 10903
4322 10864 4298 10845
TIME...MOT...LOC 2121Z 243DEG 34KT 4298 10890
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MyersSpecial weather statement, Aug 6, 2:34 PM MST, 35 minutes before
Special Weather Statement
National Weather Service Riverton WY
334 PM MDT Fri Aug 6 2021
WYZ012-013-062200-
Jackson Hole-Teton and Gros Ventre Mountains-
334 PM MDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of southwestern Teton
County through 400 PM MDT...
At 334 PM MDT, Doppler radar was tracking a strong thunderstorm near
Teton Pass, or 10 miles northwest of Jackson, moving northeast at 30
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Rendezvous Peak around 345 PM MDT.
Teton Village around 350 PM MDT.
Other locations in the path of this storm include Phelps Lake and
Moose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4352 11104 4362 11105 4377 11088 4358 11059
4344 11098 4350 11105
TIME...MOT...LOC 2134Z 228DEG 28KT 4355 11097
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
VorstSpecial weather statement, Aug 6, 2:45 PM MST, 24 minutes before
Special Weather Statement
National Weather Service Riverton WY
345 PM MDT Fri Aug 6 2021
WYZ012-013-062215-
Jackson Hole-Teton and Gros Ventre Mountains-
345 PM MDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of west central Teton
County through 415 PM MDT...
At 345 PM MDT, Doppler radar was tracking a strong thunderstorm near
Alta, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grand Teton, Leigh Lake and Moran Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4388 11104 4392 11064 4370 11063 4373 11105
4374 11105
TIME...MOT...LOC 2145Z 270DEG 15KT 4380 11096
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
VorstSpecial weather statement, Aug 6, 2:57 PM MST, 12 minutes before
Special Weather Statement
National Weather Service Riverton WY
357 PM MDT Fri Aug 6 2021
WYZ024-026-062230-
Upper Green River Basin-Salt River and Wyoming Ranges-
357 PM MDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of west central
Sublette and northern Lincoln Counties through 430 PM MDT...
At 357 PM MDT, local law enforcement reported a strong thunderstorm
near Corral Creek Guard Station, or 10 miles east of Afton, moving
east at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Law enforcement.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Corral Creek Guard Station, Mount Coffin and Wyoming Peak around
405 PM MDT.
Lander Peak around 415 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4261 11081 4278 11080 4285 11023 4258 11027
TIME...MOT...LOC 2157Z 262DEG 29KT 4271 11073
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Vorst